Major Surgery and Tinnitus (Anaesthesia and Painkillers Experiences)

Discussion in 'Support' started by relax1, Nov 18, 2016.

    1. relax1
      Balanced

      relax1 Member

      Tinnitus Since:
      01/1980
      Hello.

      I am due to have major surgery.

      I would be grateful to know if anybody has had any experience (good or bad) of what effect the anaesthesia and painkillers had on their T?

      Thank you very much
      relax1
       
    2. Tweaker
      Transparent

      Tweaker Member Benefactor

      Location:
      UK
      Tinnitus Since:
      05/2010
      Cause of Tinnitus:
      Noise exposure
      No effect on my T. My hyerpacusis came back though. It was very pronounced but I stayed calm and but it only lasted a couple of days. I remember when I first woke up it everything sounded weird, like a rustling wind around me but this wore off after a few minutes. No long term effects.
       
    3. glynis
      Feminine

      glynis Member Benefactor Hall of Fame Ambassador Team Awareness

      Location:
      England, Stoke-on-Trent
      Tinnitus Since:
      2004
      Cause of Tinnitus:
      Meniere's Disease
      I had surgery to both knees and walked with elbow crutches for years.
      The old made no differences to my tinnitus or the tramadol 300mg I took for years.
      Now no pain killers or sticks.....
      Onwards and upwards and hope everything goes well for you and back on your feet in no time and happy ears...lots of love glynis
       
    4. william adams
      Wishful

      william adams Member Benefactor

      Location:
      S Jersey
      Tinnitus Since:
      December 2015
      Cause of Tinnitus:
      one week after leg surgery plus hearing loss in higher freq.
      My T came seven days after a leg surgery. They put a patch behind my left ear because I told them that I feel an upset stomach from anethesia and that was the side my T started in so dont get a patch...... Dont know if my oxgen levels got to low or severe blood pressure drop through one hour surgery or the patch or perhaps the anethesia itself but I would not get the patch...Who the hell knows or maybe it was stress induced from the shock of the surgery !!
       
    5. Ramrusher

      Ramrusher Member

      Tinnitus Since:
      2004
      Cause of Tinnitus:
      Virus?
      I have had T for about 10 years, but I have had throat/sinus problems my whole life and recently decided to have a tonsillectomy and uvulectomy as an adult. I was put under for almost an hour, and I was hoping that somehow, maybe, the removal of these organs might in fact help me T somewhat- unfortunately, it did not, BUT it didn't make it worse, either- which was another concern I had deep within my subconscious. The painkillers also did not help/worsen my T.
      I wouldn't worry to much about it.
      Good luck with your surgery and your T!
       
    6. Rings-a-Bell

      Rings-a-Bell Member

      Location:
      Barbados
      Tinnitus Since:
      April 2016
      Cause of Tinnitus:
      Accoustic Trauma
      I had general anesthetic during a procedure to break up a kidney stone recently.... my T was actually better than usual for a few days afterwards. Morphine had no effect on it, other than making me not care about it as much.
       
    7. AUTHOR
      AUTHOR
      relax1
      Balanced

      relax1 Member

      Tinnitus Since:
      01/1980
      @Wishful - thank you for your reply and sorry to hear your T started 7 days after your patch was put on. What drug was in this patch please btw?
      @Tweaker - thank you very much for your helpful reply. Sorry to hear about your increased H which thankfully settled down after a few days. What painkillers did they use on you please?
      @Feminine - thank you Glynis for sharing your experience about Tramadol - very helpful
      @Doubtful - thank you very much for your helpful reply.What painkiller did they use please?
      @Ramrusher - thank you very much for your helpful reply. What painkiller did they use please?
      @Rings-a bell - thank you for sharing that morphine did not have any effect on your T
      relax1
       
    8. Ramrusher

      Ramrusher Member

      Tinnitus Since:
      2004
      Cause of Tinnitus:
      Virus?
      I was put on liquid hydrocodone/ acetaminophen 7.5/325 if that helps at all! Made me tired and didn't worsen my T!
       
    9. piki

      piki Member

      Tinnitus Since:
      11/2015
      Cause of Tinnitus:
      C-section scar tissue
      Injections of Ropivacaine (pf) 0.5 % (5 Mg/ml) Epidural Solution in the scar tissue can lower the tinnitus.
      Please, spread the word!
       
    10. RaZaH
      Dancing

      RaZaH Member Benefactor Hall of Fame

      Location:
      Reykjavík, Iceland
      Tinnitus Since:
      2012/04
      Cause of Tinnitus:
      Benzo + loud noise
      I dont understand , spread the word about what ? That injections "can" lower tinnitus ?
       
    11. AUTHOR
      AUTHOR
      relax1
      Balanced

      relax1 Member

      Tinnitus Since:
      01/1980
      Thanks all for your helpful contributions
      I had my major surgery on Thursday 2 Feb
      I had no choice in either the anaesthetic or initial painkillers
      I was put on a Fentanyl pump for 4 days and, for some reason,the T in my R side disappeared for the first 2 days!!
      It reappeared on the 3rd day when they experimented with Bisoprolol 2.5
      As soon as the T came back on the 3rd day, I refused to have any more Bisoprolol
      I was discharged on the 6th day with the painkiller Oxycodone
      I think this slightly raised my T
      At home, I've tried ibuprofen 400 three times a day with a slight raise in T
      And Paracetamol 1g four times a day
      I don't think there is any painkiller that will not raise my T
      @piki can you kindly expand on Ropivacaine
      thank you
      Relax1
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.